Ask a Question
  
  
  
Top Posters
Since Sunday
28
27
27
26
25
24
24
23
23
22
22
22
New Topic  
wrote...
Posts: 30
Rep: 0 0
2 weeks ago
A patient has been using phenylephrine (Neo-Synephrine) for nasal congestion. He states to the nurse that he is using more every day because his nose is so congested. What effect is the medication producing?
A)Reflex bradycardia
B)Mucosal hemorrhage
C)Tachycardia
D)Rebound congestion
Source  Download
Abrams' Clinical Drug Therapy: Rationales for Nursing Practice
Edition: 10th
Authors:
Read 2 times
1 Reply
Replies
Answer verified by a subject expert
wrote...
Posts: 82
2 weeks ago
Sign in or Sign up in seconds to unlock everything.
D
Feedback:
Overuse of nasal decongestants leads to decreased effectiveness (tolerance), irritation and ischemic changes in the nasal mucosa, and rebound congestion. These effects can be minimized by using small doses only when necessary and for no longer than 3 to 5 days. Phenylephrine will not produce reflex bradycardia, mucosal irritation, or tachycardia.

1
Related Topics
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  50 People Browsing
Your Opinion
What percentage of nature vs. nurture dictates human intelligence?
Votes: 66

Related Images
 1102
 373
 66